Alert archive / Pennsylvania / Special Weather Statements in 2016

Special Weather Statement, NWS Philadelphia/Mount Holly

July 18, 2016Delaware County, Montgomery County, Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 18, 2016, 3:17 PM EDT for Delaware County, Montgomery County, Philadelphia County, Pennsylvania. It was in force for 43 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2016, 3:17 PM EDT (19:17 UTC)
Expired
Jul 18, 2016, 4:00 PM EDT
In force
43 min
Issued by
NWS Philadelphia/Mount Holly

Counties Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 64 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 3:28 PM EDTTSTM WND DMGUpper Dublin, PADOWNED TREE THAT HIT A TRANSFORMER AND POWER LINES. TIME ESTIMATED FROM RADAR.
Jul 18, 3:41 PM EDTTSTM WND DMGLower Merion Twp, PATREE DAMAGE. TIME ESTIMATED FROM RADAR.
Jul 18, 3:43 PM EDTTSTM WND DMGHaverford Twp, PASEVERAL LARGE TREE LIMBS DOWN ESPECIALLY NEAR THE HIGH SCHOOL. SOME WIRES ALSO PULLED DOWN. TIME ESTIMATED FROM RADAR.
Jul 18, 3:43 PM EDTTSTM WND DMGHaverford Twp, PASEVERAL LARGE TREES DOWN OR SNAPPED AT THE BASE... SOME FALLING ONTO CARS AND OTHER PROPERTY. SOME LARGE LIMBS TORN OFF WHICH PULLED DOWN WIRES ESPECIALLY NEAR THE HIGH SCHOOL. A SILO AT THE SWISS FARMS WAS DESTROYED. TIME ESTIMATED FROM RADAR.
Jul 18, 3:45 PM EDTTSTM WND DMGUpper Darby, PAMULTIPLE TREES AND TREE LIMBS DOWN... INCLUDING ONE LARGE TREE DOWN ALONG A MAIN HIGHWAY. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1554 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

980 
WWUS81 KPHI 181917
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
317 PM EDT MON JUL 18 2016
 
DEZ001-NJZ016>018-PAZ070-071-101>104-182000-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-WESTERN CHESTER-WESTERN
MONTGOMERY-PHILADELPHIA-EASTERN MONTGOMERY-EASTERN CHESTER-DELAWARE-
317 PM EDT MON JUL 18 2016

...AN AREA OF THUNDERSTORMS WILL AFFECT THE METRO PHILADELPHIA
AREA...

AT 316 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM AMBLER TO NETHER PROVIDENCE TOWNSHIP...AND MOVING EAST
AT 35 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...CAMDEN...WEST CHESTER...GLOUCESTER
CITY...NORRISTOWN...CHESTER...DEPTFORD...WEST DEPTFORD...WEST
NORRITON...EAST NORRITON...BELLMAWR

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4024 7541 4019 7510 4012 7496 4008 7496
      4006 7498 4005 7498 3999 7506 3999 7503
      3998 7501 3967 7527 3987 7565
TIME...MOT...LOC 1916Z 281DEG 31KT 4014 7524 3990 7540 
$$

PO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 18, 1:58 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 18, 1:58 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
158 PM EDT MON JUL 18 2016

.SYNOPSIS...
The region will be situated between an area of high pressure over
the Southeast and a cold front moving through the Great Lakes. The
cold front will progress across the area late tonight and Tuesday
morning. High pressure builds in from the Great Lakes Tuesday
night and Wednesday before shifting to our south late in the week.
A cold front will slowly approach from the northwest this weekend.
Prior to its arrival, there is a potential for excessive heat
Friday through Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SPC has issued a Severe Thunderstorm Watch for our entire
forecast area and it is in effect until 8 p.m.

The best instability and shear are collocated from Sussex County,
NJ southwest to Berks County, PA. In this corridor, ML CAPE values
may approach 1.5 kJ, with Bulk Shear up to 40 knots. The
environment is most favorable for damaging winds across this
region. However, it may shift southeastward as the afternoon and
evening progress.

A line of showers and thunderstorms is moving across central and
into eastern PA early this afternoon and will continue to push
eastward and into our area. The line is more of a broken line of
storms so not every location will see a storm. However, in areas
that do, gusty to damaging winds, heavy rain, frequent lightning,
and even some hail are possible. This is all associated with a
pre-frontal trough moving across the region. The actual front
will arrive later this evening.

In terms of heat indices, the guidance has been wavering on the
extent of low level drying, as turbulent mixing in the boundary
layer gets underway. Given 850 hPa temperatures approaching 19C,
and thicker cloudiness remaining to our west until later in the
afternoon, high temperatures will reach the mid-90s. Dew points
are expected to remain in the mid-60s. Therefore, heat indicies
should peak in the mid to upper 90s outside of the I-95 urban
corridor, just short of heat advisory criteria. In addition, for
the I-95 urban corridor, Kalkstein Guidance has consistently
fallen below heat advisory criteria over the past day.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
Showers and thunderstorms will continue in our eastern counties
during the evening, and they should pass off the NJ and Delaware
coasts around 00Z.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
The cold front will have already passed through most of the
forecast area except maybe southern Delaware by 12Z Tuesday
morning. The front is expected to slow down or stall nearby to our
south across southern VA on Tuesday as the trailing portion of the
boundary become oriented parallel to the flow aloft. If the front
stalls closer to the area, then a some showers could impact our
southern zones (mainly southern NJ and Delmarva) on Tuesday,
particularly with additional lift being provided by an upper
shortwave trough that passes through the region. There may be
enough instability present during peak heating hours Tuesday
afternoon to sustain deeper convective updrafts necessary for
thunderstorms over our far southern Delmarva zones, but again,
this depends on the proximity of the front. The airmass will be
noticeably cooler behind the front on Tuesday with highs in the
80s (70s in the Poconos). It will also be considerably drier north
of the Delaware Bay, where dewpoints are expected to bottom out in
the 50s to near 60 degrees during the afternoon.

High pressure will eventually build in from the Great Lakes
Tuesday night and move overhead Wednesday. The high will start to
retreat to our south on Thursday. There could still be some
leftover showers across our far southern zones Tuesday night when
a second shortwave trough moves through. Otherwise, this part of
the long term will be dry. Wednesday looks to be the coolest day
of the week with comfortable highs in the low to mid 80s.
Temperatures increase by a few degrees Thursday but highs should
still be in the 80s across most of the region. Hopefully people
will be able to enjoy outdoor activities during midweek with a
respite from the heat.

We are anticipating an excessive heat wave starting Friday and
continuing into at least the upcoming weekend. Saturday and/or
Sunday may wind up being the hottest day of the summer thus far.
The upper ridge that contains the core of the extreme heat (triple
digit temperature) will start to flatten over the central CONUS
and subsequently expand eastward toward the mid Atlantic late in
the week. Return flow around surface high pressure anchored over
the Southeast will be the mechanism for bringing the heat into the
region. Our forecast area looks to reside on the northern
periphery of the core of the extreme heat. Forecast highs are in
the mid 90s Friday and then mid to upper 90s Saturday and Sunday.
The first 100-degree day should be within reach for the I-95 urban
corridor and interior Delmarva on Saturday and possibly Sunday if
the cold front is slow to arrive. Barring any significant changes
in the forecast, heat headlines will likely be needed. The
direction of the boundary layer winds will help determine exactly
how extreme heat indices will be for this event. Higher dewpoints
(upper 60s and low 70s) would be expected on days where the winds
remain more southerly. In this flow regime, heat indices could
easily exceed 100 degrees. However, some of the guidance suggests
the development of a more westerly wind each day. In this setup,
downsloping flow would contribute to some drying near the surface,
yielding heat indices much closer to the dry-bulb temperature.

There is also a potential for showers and storms with a shortwave
trough passing nearby to our north late Friday and then with a
cold front approaching from the northwest this weekend. Coverage
of convection is highly uncertain owing to a significant capping
inversion in place and timing/track uncertainties with each
disturbance. However, the region could see one or more episodes of
strong to severe storms if the low-level moisture doesn't scour
out and the cap breaks. Opted to not mention this convective risk
in the HWO given how highly conditional the threat is and how
limited forecast skill on the mesoscale is this far out.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Predominantly VFR thru today and tonight. MVFR is possible in
late afternoon and evening SHRA/TSRA. Best timing for showers and
thunderstorms is 19-21Z for KABE and KRDG, 20-23Z for the I-95
corridor, and 21-01Z for KMIV and KACY. Southwest winds will gust
to around 20 knots today, gradually becoming northwest overnight
and subsiding.

OUTLOOK...
Tuesday through Thursday...Predominately VFR. The bulk of the
shower and storm activity on Tuesday will be south of ILG-MIV-ACY.

Friday...Mainly VFR but the chance for showers and storms
increase during the afternoon and evening. There is a modest
signal in the guidance that favors the potential for storms across
our northern zones. Brief and localized flight restrictions would
be possible with this convective activity.

&&

.MARINE...
SCA goes into affect 16Z today thru 04Z Tuesday for the central
and northern NJ coast for southwest wind gusts up to 25 knots.

OUTLOOK...
Tuesday and Wednesday...Winds and seas not expected to reach SCA
criteria. A pressure surge may produce northeasterly winds of
15-20 kt Tuesday night-Wednesday morning.

Thursday and Friday....Predominately sub-SCA conditions. However,
it is still not out of the question to see a few wind gusts out of
the southwest near 25 kt in our nearshore waters Thursday
afternoon.

RIP CURRENTS...With building seas and increasing winds during the
afternoon, along with the full moon approaching Tuesday, the risk
for the formation of dangerous rip currents is moderate at the New
Jersey beaches. For the Delaware beaches, the rip current risk is
expected to be low, but there could be some very localized
moderate rip currents.

&&

.CLIMATE...
The upcoming heatwave that is forecast to begin late in the week
and continue into the upcoming weekend has the prospect to deliver
the hottest temperatures we've seen in quite some time. To get a
quick perspective, lets take a look at the climate data for
Philadelphia (PHL airport).

With the latest forecast published Monday morning, the predicted
high temperature for Philadelphia is 96F on Friday (7/22) and
Sunday (7/24) 96F and 98F on Saturday (7/23). Over the last three
years (2014, 2015 and 2016 so far), the highest temperature
recorded at PHL was 96F (7/14/16, 9/3/15, 7/2/14). The last time
the temperature reached or exceeded 98F at PHL was exactly three
years ago to the day: July 18, 2013. The last 100-degree day at
PHL occurred exactly four years ago to the day: July 18, 2012.

The following table lists daily record high temperatures for July
22-24 for Philadelphia.

Date:              July 22      July 23      July 24
Record High:       103          101          98
Year Set:          2011         2011         2011

Other sites in the region could be added to this discussion in
future AFD updates, if necessary.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ450>452.

&&

Synopsis...Klein
Near Term...Franck/Meola
Short Term...Franck
Long Term...Klein
Aviation...Franck/Klein
Marine...Franck/Klein
Climate...Staff
Hazardous weather outlook, Jul 18, 1:52 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
152 PM EDT MON JUL 18 2016

NJZ001-007>009-PAZ054-055-060>062-101-103-105-191800-
SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
152 PM EDT MON JUL 18 2016

...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A HEAT WAVE IS FORECAST TO START FRIDAY AND CONTINUE INTO THE
WEEKEND. THE HEAT WILL LIKELY PEAK SATURDAY AFTERNOON, WHEN THE
COMBINATION OF HEAT AND HUMIDITY MAY LEAD TO HEAT INDICES NEAR 100
DEGREES, EXCEPT AT HIGHER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002-003-MDZ015-019-020-NJZ013-020>023-027-191800-
KENT-INLAND SUSSEX-QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
152 PM EDT MON JUL 18 2016

...SEVERE THUNDERSTORM WATCH 396 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A HEAT WAVE IS FORECAST TO START FRIDAY AND CONTINUE INTO THE
WEEKEND. HEAT INDICES COULD BE AROUND 100 DEGREES EACH AFTERNOON,
AND POTENTIALLY AROUND 105 DEGREES SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-NJZ014-024>026-191800-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
152 PM EDT MON JUL 18 2016

...SEVERE THUNDERSTORM WATCH 396 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-191800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
152 PM EDT MON JUL 18 2016

...SEVERE THUNDERSTORM WATCH 396 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-MDZ008-012-NJZ010-012-015>019-PAZ070-071-102-104-106-191800-
NEW CASTLE-CECIL-KENT MD-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER-
EASTERN MONTGOMERY-LOWER BUCKS-
152 PM EDT MON JUL 18 2016

...SEVERE THUNDERSTORM WATCH 396 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A HEAT WAVE IS FORECAST TO START FRIDAY AND CONTINUE INTO THE
WEEKEND. HEAT INDICES COULD BE AROUND 100 DEGREES EACH AFTERNOON,
AND POTENTIALLY AROUND 105 DEGREES SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 18, 1:52 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
152 PM EDT MON JUL 18 2016

PAZ060-101-102-181830-
BERKS-WESTERN CHESTER-EASTERN CHESTER-
152 PM EDT MON JUL 18 2016

...AN AREA OF STRONG THUNDERSTORM WILL AFFECT CENTRAL CHESTER AND
SOUTHEEN BERKS COUNTIES...

AT 152 PM EDT...A STRONG THUNDERSTORM WAS OVER EPHRATA...MOVING EAST
AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
READING...COATESVILLE...WYOMISSING...BIRDSBORO...PARKESBURG...
HONEY BROOK...ELVERSON...NEW MORGAN...GLENMOORE...SHILLINGTON...
MOUNT PENN...MOHNTON...KENHORST...ST. LAWRENCE...SOUTH COATESVILLE...
MODENA...AMITY GARDENS...FLYING HILLS...THORNDALE AND LORANE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4036 7570 3993 7575 3996 7599 4004 7593
      4011 7594 4014 7588 4030 7612
TIME...MOT...LOC 1752Z 271DEG 23KT 4019 7615

PO
Local storm report, Jul 18, 2:29 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
229 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     TSTM WND GST     POCONO MOUNTAINS AIRPOR 41.14N  75.38W
07/18/2016  M46 MPH          MONROE             PA   ASOS

&&

EVENT NUMBER PHI1601443

GORSE
Special weather statement, Jul 18, 2:42 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
242 PM EDT MON JUL 18 2016

NJZ001-007-008-PAZ055-181945-
SUSSEX-MORRIS-WARREN-MONROE-
242 PM EDT MON JUL 18 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WARREN...
SUSSEX...NORTHWESTERN MORRIS AND EASTERN MONROE COUNTIES...

AT 242 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR UNIONVILLE TO NEAR FIVE POINTS...AND MOVING EAST
AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PORT
JERVIS...NEWTON...MONTAGUE...HOPATCONG...HACKETTSTOWN...FRANKLIN...
STANHOPE...HAMBURG...OGDENSBURG...SUSSEX...BRANCHVILLE...ANDOVER...VE
RNON
VALLEY...MILLBROOK...GREENDELL...HIGH POINT...LAKE MOHAWK...CRANDON
LAKES...
HAINESVILLE AND PELLETTOWN.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4120 7437 4091 7469 4090 7471 4092 7473
      4086 7481 4103 7504 4112 7497 4112 7495
      4118 7488 4128 7484 4134 7476 4136 7470
TIME...MOT...LOC 1842Z 278DEG 23KT 4130 7461 4105 7485

PO
Local storm report, Jul 18, 3:14 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
314 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     ALLENTOWN               40.59N  75.48W
07/18/2016  M56 MPH          LEHIGH             PA   EMERGENCY MNGR

            7TH AND HAMILTON IN THE CITY OF ALLENTOWN.

&&

EVENT NUMBER PHI1601444

GORSE
Local storm report, Jul 18, 3:16 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
316 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND GST     S ALLENTOWN             40.59N  75.48W
07/18/2016  M62 MPH          LEHIGH             PA   TRAINED SPOTTER

            MEASURED AT 308 AND AT 309 PM...SOME TREES DOWN

&&

EVENT NUMBER PHI1601445

JBB
Special weather statement, Jul 18, 3:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
317 PM EDT MON JUL 18 2016

DEZ001-NJZ016>018-PAZ070-071-101>104-182000-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-WESTERN CHESTER-WESTERN
MONTGOMERY-PHILADELPHIA-EASTERN MONTGOMERY-EASTERN CHESTER-DELAWARE-
317 PM EDT MON JUL 18 2016

...AN AREA OF THUNDERSTORMS WILL AFFECT THE METRO PHILADELPHIA
AREA...

AT 316 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM AMBLER TO NETHER PROVIDENCE TOWNSHIP...AND MOVING EAST
AT 35 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...CAMDEN...WEST CHESTER...GLOUCESTER
CITY...NORRISTOWN...CHESTER...DEPTFORD...WEST DEPTFORD...WEST
NORRITON...EAST NORRITON...BELLMAWR

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4024 7541 4019 7510 4012 7496 4008 7496
      4006 7498 4005 7498 3999 7506 3999 7503
      3998 7501 3967 7527 3987 7565
TIME...MOT...LOC 1916Z 281DEG 31KT 4014 7524 3990 7540

PO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 4:04 AM EDTSmall Craft AdvisoryPHI12 hr
Jul 18, 2:42 PM EDTSpecial Weather StatementPHISussex63 min
Jul 18, 2:51 PM EDTSevere Thunderstorm WarningPHIHunterdon39 min
Jul 18, 3:25 PM EDTSevere Thunderstorm WarningPHIHunterdon50 min
Jul 18, 3:41 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester49 min
Jul 18, 4:04 PM EDTSpecial Weather StatementPHICamden, Gloucester, Salem56 min
Jul 18, 4:07 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Morris, Somerset38 min
Jul 18, 4:14 PM EDTSevere Thunderstorm WarningPHISalem46 min
Jul 18, 4:15 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Salem2 hr
Jul 18, 4:37 PM EDTSevere Thunderstorm WarningPHISalem38 min
Jul 18, 4:47 PM EDTSpecial Marine WarningPHI88 min
Jul 18, 4:47 PM EDTSpecial Weather StatementPHIBurlington, Camden43 min
Jul 18, 5:00 PM EDTSpecial Marine WarningPHI60 min
Jul 18, 5:07 PM EDTSpecial Marine WarningPHI83 min
Jul 18, 5:22 PM EDTSpecial Weather StatementPHICumberland, Salem53 min
Jul 18, 5:49 PM EDTSpecial Marine WarningPHI116 min
Jul 18, 5:51 PM EDTSevere Thunderstorm WarningPHIOcean24 min
Jul 18, 6:05 PM EDTSpecial Marine WarningPHI85 min
Jul 18, 6:23 PM EDTSpecial Marine WarningPHI97 min
Jul 18, 7:43 PM EDTSpecial Weather StatementPHISussex47 min
Jul 18, 12:58 PM EDTSpecial Weather StatementPHICarbon62 min
Jul 18, 1:48 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe57 min
Jul 18, 1:52 PM EDTSpecial Weather StatementPHIChester38 min
Jul 18, 2:28 PM EDTSevere Thunderstorm WarningPHICarbon, Lehigh, Northampton47 min
Jul 18, 5:18 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's57 min

Nearby

Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.